MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG COVERA VASCULAR COVERED STENT

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG COVERA VASCULAR COVERED STENT
Model Number AVSM06060
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/20/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lot number for the device was not provided; therefore, a review of the device history records could not be performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.
 
Event or Problem Description
It was reported that during a stent placement procedure, the stent graft allegedly moved 2 mm resulting in another stent graft to be placed to cover the target lesion.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: as the lot number was not reported a review of manufacturing record could not be performed.Investigation summary: a stent delivery system was returned for evaluation.However, based on the sample returned no device deficiency could not be confirmed.As no x-ray images were provided, the reported inaccurate placement of the covered stent could not be verified.Potential factors that could have led or contributed to the reported event have been evaluated.Therefore, previous investigations of similar complaints were reviewed.Difficult patient anatomy or a challenging placement site as well as inadequate handling during deployment may be contributing factors.In this case no details regarding patient anatomy or the deployment procedure were provided.The reported movement of 2mm does not seem to be large enough to be significant respectively requiring placement of an additional stent.No x-ray images were provided to verity the reported inaccurate stent placement.The reported inaccurate placement may be also related to a device deficiency.However, based on the sample returned a device deficiency could not be identified.Based on the information available, a definite root cause for the reported event could not be determined.Based on the information available and the evaluation of the sample returned the investigation is closed with inconclusive result.A definite root cause could not be determined.Labeling review: in reviewing the relevant labeling for this product, it was found that the instructions for use (ifu) sufficiently address the potential risk.The ifu states "the covered stent (implant) cannot be repositioned after total or partial deployment." and "for accurate placement, subtle repositioning may be performed during initial wheel activation while the covered stent is still compressed in the catheter." regarding accurate deployment the ifu states: "do not touch the distal catheter assembly (i.E.The dark brown catheter segment) during covered stent deployment since this may interfere with covered stent deployment and may lead to misplacement.".
 
Event or Problem Description
It was reported that during a stent placement procedure, the stent graft allegedly moved 2mm resulting in another stent graft to be placed to cover the target lesion.There was no reported patient injury.

Brand Name
COVERA VASCULAR COVERED STENT
Common Device Name
VASCULAR COVERED STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstrasse 6
karlsruhe 76227
GM  76227
MDR Report Key8519700
Report Number9681442-2019-00052
Device Sequence Number1612809
Product Code PFV
UDI-Device Identifier00801741106194
UDI-Public(01)00801741106194
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P170042
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAVSM06060
Device Catalogue NumberAVSM06060
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/16/2019
Initial Date Received by Manufacturer 03/20/2019
Supplement Date Received by Manufacturer05/31/2019
Initial Report FDA Received Date04/16/2019
Supplement Report FDA Received Date06/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1